Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have a patch of dry and itchy skin on butt cheek. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2608 Questions
I have what appears to be a patch of dry skin on my lower butt cheek right at the crease of the cheek and leg (sorry, I don't know the clinical name of that area). It seems to itch more at night. Doesn't appear to be spreading or changing appearance. Thank you, XXXXXXX
Posted Sun, 8 Dec 2013 in Dry Skin
Answered by Dr. Geetika Paul 3 hours later
Brief Answer: Neurodermatitis skin: Topical steroids, avoid itch Detailed Answer: Hi, I understand your concern regarding your skin problem I hope I am able to help you in the same. Having seen the pictures, the skin condition that you have seems like neurodermatitis. Now this is essentially a type of skin eczema which is exacerbated by itching and rubbing of skin. This is a very itchy condition. During free hours, the affected person develops a habit to scratch the affected area. So most importantly you need to avoid itching or scratching the area. The more you itch, the more will the lesion increase and the more will be the discomfort associated with it. Now what you need to do is to start application of a topical steroid cream like hydrocortisone or beclomethasone or clobetasol over the affected area twice a day. In addition, keep the area adequately moisturized by applying any good moisturizer or oil over the area atleast twice a day. Go addition, you can take some oral antihistamines. Just to break the itch -scratch cycle that develops, you might as well cover the area with a wet cotton cloth or apply a moisturizer over the lesion whenever there is itching. This eczema tends to persist or develop again and again he the affected area is scratched again. I am sure this will help. If you need any more clarification, please ask. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor